Why do I still feel bad after my 4th round of antibiotics?
I am on my 4th round of antiobotics, and I am still running a low grade fever off and on, and I still just do not feel very well. I was first diagnosed with a sinus infection, then an upper respiratory infection, then bronchitis, now another sinus infection. One doctor did do an xray of my lungs and saw some stuff in my lungs, but didn't think it was pneumonia. I am just wondering if they are missing something.
I am sorry to hear about your symptoms. Fever can be difficult to evaluate. Given this persistent fever, I think it is reasonable for your to see an infectious disease specialist to determine if you truly have an infection or if your fever is due to something else. First, it is important to determine how high your fever is, which I cannot tell from your question. Although infections (viral, bacterial, fungal, or parasitic) can cause fever, it can also be caused by autoimmune disorders, malignancy, blood clots, and drug reactions. The vast majority of sinus infections, bronchitis, and upper respiratory tract infections are viral, so it is not surprising that antibiotics did not improve those symptoms. In fact, medical societies recommend against antibiotics for these conditions because they can lead to severe drug reactions and resistant bacteria. Many of these viral infections take quite some time to resolve, as well. I recommend you raise these concerns with an infectious disease specialist. It is important to consider that you may feel unwell due to something completely unrelated to your bronchitis and sinus infection. I cannot review your chest x-ray, but the abnormality could be a tumor or area of non-infectious inflammation. I encourage you to raise these concerns with an infectious disease specialist, who can then refer you to other specialists if necessary.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.